Vol. 7, No. 6, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
On commutators of matrices over unital rings

Michael Kaufman and Lillian Pasley

Vol. 7 (2014), No. 6, 769–772
Abstract

Let R be a unital ring and let X Mn(R) be any upper triangular matrix of trace zero. Then there exist matrices A and B in Mn(R) such that X = [A,B].

Keywords
trace, matrix algebra, unital ring
Mathematical Subject Classification 2010
Primary: 15A54
Secondary: 16S50
Milestones
Received: 9 August 2013
Revised: 4 March 2014
Accepted: 8 March 2014
Published: 20 October 2014

Communicated by Chi-Kwong Li
Authors
Michael Kaufman
Kent State University
Kent, OH 44240
United States
Lillian Pasley
North Carolina State University
Raleigh, NC 27695
United States